Acute Transfusion Reactions

  • Jacqueline Harrison


The critical step in the treatment of transfusion reactions is determining the type and severity of the reaction. Hypotension is an ominous sign and may signal either an anaphylactic or acute hemolytic reaction. Anaphylactic reactions typically occur in IgA deficient patients who have been transfused before and are thus sensitized to IgA. This type of reaction causes hypotension, facial edema, and laryngeal edema leading to wheezing, stridor, and possible airway compromise. It usually begins within minutes after starting the transfusion.


Disseminate Intravascular Coagulation Anaphylactic Reaction Laryngeal Edema Facial Edema Transfusion Reaction 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer Science+Business Media New York 1998

Authors and Affiliations

  • Jacqueline Harrison

There are no affiliations available

Personalised recommendations